Alert archive / Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 142, NWS Wakefield, VA

June 15, 2000Mecklenburg County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 15, 2000, 10:57 PM EDT for Mecklenburg County, Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2000, 10:57 PM EDT (02:57 UTC)
Expired
Jun 15, 2000, 11:45 PM EDT
In force
48 min
Issued by
NWS Wakefield, VA
Area
Whole counties

County Mecklenburg County, VA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 6:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KAKQ 160257
SVRAKQ
VAC117-160345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1057 PM EDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 1145 PM EDT

* AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTH OF CLARKSVILLE...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  CLARKSVILLE AT 1105 PM
  FINCHLEY AT 1115 PM
  BOYDTON AT 1125 PM
  PALMER SPRINGS AT 1135 PM
  BASKERVILLE AT 1140 PM

THE SEVERE THUNDERSTORM IS CAPABLE OF PR'ODUCING
  WINDS UP TO 60 MILES AN HOUR.
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING.

$$

REILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:25 PM EDT, 7 hours 32 minutes earlier.

Area forecast discussion, Jun 15, 3:25 PM EDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
325 PM EDT THU JUN 15 2000

NO MAJOR PTN CHG SO HAVE TO GO WITH PERSISTENCE FCST. AIRMASS WL RMN
VERY MOIST AND UNSTBL NEXT FEW PDS.  THIS...COMBINED WITH DIURNAL
HEATING...& MINOR S/W DISTURBANCES WL BE ENUF TO TRIGGER CONVECTION
NEXT FEW AFTNS/EARLY EVENINGS.  ALOFT...UPR RDG OVR WRN ATLANTIC DOES SHIFT
WWD WHICH MAY REDUCE CONNECTIVE THREAT BUT FEEL THATS TOO OPTIMISTIC
ATOM. ETA/AVN BRINGS QUESTIONABLE SFC TROF/FNT SAT TO RGN WHICH I
THINK WL HOLD OFF TIL MON.  BASICALLY RAISED POPS IN MOST SPOTS
A BIT NEXT FEW PDS.  TEMPS AS PER GUIDANCE RIDING THE PERSISTENCE
ROUTE SO SEE LTL DEVIATION. WL ADD MENTION OF SVR TO WRN AND CNTRL
ZNS THIS EVENING AND LIKELY ISSUE SPS TO INFORM PUBLIC THREAT EXISTS.

.CWF...WNDS/WAVS INCREASED IN LATER PDS UNDER SW FLOW.

.AKQ...NONE.

SAS

In the hours before

Special weather statement, Jun 15, 8:05 PM EDT, 2 hours 52 minutes before
VAZ048-049-060>076-079>083-087>089-092-160300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD, VA
805 PM EDT THU JUN 15 2000

...SEVERE THUNDERSTORM WATCH NUMBER 458 REMAINS IN EFFECT FOR
PORTIONS OF CENTRAL VIRGINIA UNTIL 11 PM EDT...

AT 800 PM...A LINE OF THUNDERSTORMS...EXTENDED ACROSS THE PIEDMONT
FROM NEAR CHARLOTTSVILLE TO SOUTH BOSTON...MOVING NORTHEAST AT 20
MPH. THESE STORMS HAVE HAD A HISTORY...OF PRODUCING GOLFBALL SIZE
HAIL AND WIND GUSTS TO 60 MPH...HOWEVER THE STORMS HAVE BEEN
WEAKENING DURING THE PAST HOUR. THUNDERSTORMS WILL MOVE THROUGH THE
PIEDMONT...AND INTO THE I-95 CORRIDOR FROM...FREDERICKSBURG THROUGH
RICHMOND...TO EMPORIA BETWEEN 8:15 PM AND 10 PM.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER
STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CULLEN
Local storm report, Jun 15, 9:27 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
927 PM EDT THU JUN 15 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0@910 PM    LOUISA                    VA     WIND DAMAGE 06/15/00
           LOUISA                         TREES DOWN ON ROUTE 33

BC/JEF
Local storm report, Jun 15, 9:27 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
927 PM EDT THU JUN 15 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    LOUISA                    VA     WIND DAMAGE
06/15/00   LOUISA                         TREES DOWN ON ROUTE 33

BC/JEF
Local storm report, Jun 15, 10:37 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1037 PM EDT THU JUN 15 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1002 PM    BOWLING GREEN             VA   WIND DAMAGE
06/15/00   CAROLINE                       TREES DOWN STONEWALL
                                          JACKSON RD

DR
Local storm report, Jun 15, 10:55 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1055 PM EDT THU JUN 15 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1042 PM    MANQUIN                   VA    MPH TSTM WIND GUST
06/15/00   KING WILLIAM                    TREES DOWN ON
                                           RICHMOND-HANOVER PKWY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:54 PM EDTSevere Thunderstorm WarningAKQLouisa36 min
Jun 15, 9:58 PM EDTSevere Thunderstorm WarningAKQCaroline17 min
Jun 15, 10:18 PM EDTSevere Thunderstorm WarningAKQHanover, King William27 min
Jun 15, 10:29 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland, Richmond31 min
Jun 15, 10:29 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, Middlesex, Westmoreland31 min
Jun 15, 10:29 PM EDTSevere Thunderstorm WarningAKQKing William31 min
Jun 15, 11:01 PM EDTSevere Thunderstorm WarningAKQMiddlesex19 min
Jun 15, 11:01 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland19 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.